Alert archive / Kentucky / Flash Flood Warnings in 2004
Flash Flood Warning 38, NWS Jackson, KY
NWS Jackson, KY issued this flash flood warning at May 28, 2004, 6:15 AM EDT for 16 counties in Kentucky. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 28, 2004, 6:15 AM EDT (10:15 UTC)
- Expired
- May 28, 2004, 12:00 PM EDT
- In force
- 6 hr
- Issued by
- NWS Jackson, KY
- Area
- Counties, with a storm outline in the text
Counties Bell County, KY, Clay County, KY, Harlan County, KY, Jackson County, KY, Knott County, KY, Knox County, KY, Laurel County, KY, Leslie County, KY, Letcher County, KY, McCreary County, KY, Owsley County, KY, Perry County, KY, Pulaski County, KY, Rockcastle County, KY, Wayne County, KY, Whitley County, KY
The radar
The Jackson,KY radar (KJKL), 97 km from the middle of the area, began a volume at 10:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 10.3 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1103 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 1111 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 174 m²/s²
- 0-3 km storm-relative helicity
- 271 m²/s²
- Significant tornado parameter
- 1.4
- Supercell composite
- 6.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KJKL 281017
FFWJKL
KYC013-051-095-109-119-121-125-131-133-147-189-193-199-203-231-235-
281600-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON KY
615 AM EDT FRI MAY 28 2004
THE NATIONAL WEATHER SERVICE IN JACKSON KY
HAS CONTINUED A
* FLASH FLOOD WARNING FOR...
ROCKCASTLE COUNTY IN KENTUCKY.
PULASKI COUNTY IN KENTUCKY.
LAUREL COUNTY IN KENTUCKY.
WAYNE COUNTY IN KENTUCKY.
WHITLEY COUNTY IN KENTUCKY.
MCCREARY COUNTY IN KENTUCKY.
JACKSON COUNTY IN KENTUCKY.
OWSLEY COUNTY IN KENTUCKY.
KNOTT COUNTY IN KENTUCKY.
PERRY COUNTY IN KENTUCKY.
CLAY COUNTY IN KENTUCKY.
LESLIE COUNTY IN KENTUCKY.
LETCHER COUNTY IN KENTUCKY.
KNOX COUNTY IN KENTUCKY.
HARLAN COUNTY IN KENTUCKY.
BELL COUNTY IN KENTUCKY.
* UNTIL 1200 PM EDT.
LIGHT TO MODERATE RAINFALL WILL CONTINUE ACROSS THE AREA BETWEEN
6:30 AND 9:00 AM. MANY LOCATIONS COULD PICK UP AN ADDITIONAL THREE
QUARTERS OF AN INCH OF PRECIPITATION. THE GROUND IS ALREADY
SATURATED FROM PREVIOUS HEAVY RAINFALL.
EXCESSIVE RUNOFF WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND
STREAMS...HIGHWAYS AND UNDERPASSES. ROADS...FARMLANDS ALONG THE BANKS
OF CREEKS...STREAMS...AND LOW LYING AREAS ARE SUBJECT TO FLASH
FLOODING
EXCESSIVE RUNOFF WILL CAUSE FLASH FLOODING OF CREEKS AND STREAMS...
ROADS AND ROADSIDE CULVERTS. THE HEAVY RAINS COULD ALSO TRIGGER ROCK
AND MUDSLIDES.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS. MOVE TO HIGHER GROUND. LEAVE
AREAS SUBJECT TO FLOODING WHEN WATER STARTS TO RISE.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
FLOWING WATERS BY FOOT OR BY AUTOMOBILE. IF YOUR VEHICLE STALLS...
ABANDON IT IMMEDIATELY AND SEEK HIGHER GROUND.
REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY.
LAT...LON 3690 8505 3676 8489 3671 8374 3694 8297
3734 8276 3745 8440
$$
GEOGERIAN2 follow-up statements
000
WGUS73 KJKL 281339
FFSJKL
KYC013-051-095-109-119-121-125-131-133-147-189-193-199-203-231-235-
281600-
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
938 AM EDT FRI MAY 28 2004
A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL NOON TODAY FOR THE
FOLLOWING COUNTIES IN EASTERN KENTUCKY...
ROCKCASTLE.
PULASKI.
LAUREL.
WAYNE.
WHITLEY.
MCCCREARY.
JACKSON.
OWSLEY.
KNOTT.
PERRY.
CLAY.
LESLIE.
LETCHER.
KNOX.
HARLAN.
BELL.
AS OF 930 AM EDT HEAVY RAINS HAD ENDED ACROSS SOUTHERN AND EASTERN
KENTUCKY. HOWEVER...RUNOFF WILL CONTINUE FROM THE RAIN THAT FELL LAST
NIGHT AND EARLY THIS MORNING. STREAMS AND CREEKS WILL CONTINUE TO RUN
HIGH AND SOME LOCALIZED FLOODING WILL PERSIST THROUGH THE MORNING.
AT 840 AM EDT...THE DISPATCH CENTER IN PERRY COUNTY REPORTED THAT
THERE WAS WATER ON HIGHWAY 476 AT ARY. THE KNOTT COUNTY 24 HOUR
WARNING POINT REPORTED THAT 2 TO 4 INCHES OF WATER COVERED HIGHWAY
550 NEAR HINDMAN.
NEVER DRIVE INTO AN AREA WHERE WATER COVERS THE ROAD. IF YOU COME
UPON A FLOODED ROAD TURN AROUND AND FIND AN ALTERNATE ROUTE. DO NOT
ATTEMPT TO CROSS FLOODED LOW WATER BRIDGES.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
LAT...LON 3661 8369 3693 8291 3720 8264 3745 8288
3736 8344 3751 8374 3751 8421 3729 8480
3663 8499
$$
SBH000
WGUS73 KJKL 281522
FFSJKL
KYC013-051-095-109-119-121-125-131-133-147-189-193-199-203-231-235-
281600-
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1122 AM EDT FRI MAY 28 2004
...FLASH FLOOD WARNING CANCELED...
THE NATIONAL WEATHER SERVICE IN JACKSON KENTUCKY HAS CANCELED THE
FLASH FLOOD WARNING FOR THE FOLLOWING KENTUCKY COUNTIES...
ROCKCASTLE...PULASKI...LAUREL...WAYNE...WHITLEY...MCCREARY...JACKSON
...OWSLEY...KNOTT...PERRY...CLAY...LESLIE...LETCHER...KNOX...HARLAN
...BELL.
SIGNIFICANT RAIN ENDED ACROSS EASTERN KENTUCKY EARLIER THIS MORNING
AND FLASH FLOODING IS NO LONGER A THREAT.
LAT...LON 3661 8369 3693 8291 3720 8264 3745 8288
3736 8344 3751 8374 3751 8421 3729 8480
3663 8499
$$
SBHWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this flash flood warning went out at May 28, 5:50 AM EDT, 25 minutes earlier.
Area forecast discussion, May 28, 5:50 AM EDT, 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 550 AM EDT FRI MAY 28 2004 .DISCUSSION... 08Z SFC ANALYSIS SHOWS LOW PRESSURE OVER NORTHERN NEW YORK WITH A WASHED OUT COLD FRONT STRETCHED SOUTHWEST THROUGH THE LOWER OHIO VALLEY. THE MCS ACTIVITY OF THIS PAST NIGHT HAS DRIVEN THE HIGHER DEWPOINT AND WARMER AIR TO SOUTHERN KENTUCKY WHERE LIGHT TO MODERATE RAINS CONTINUE TO STREAM WEST TO EAST ALONG AND NORTH OF THE TENNESSEE BORDER. SATELLITE HAS PLENTY OF CLOUDS THROUGH THE OHIO VALLEY. RADAR CONTINUES TO SHOW SHOWERS WITH EMBEDDED THUNDERSTORMS WORKING THROUGH OUR SOUTHERN COUNTIES. FLASH FLOOD WARNINGS ARE IN EFFECT FOR MOST OF THESE AND WILL LIKELY NEED TO BE EXTENDED AS THE RAIN...THOUGH NOT TOO HEAVY...SHOWS NO SIGN OF LETTING UP. TO THE NORTH...THE FLOOD WATCH WAS DROPPED WITH THE ENDING OF THE RAIN... HOWEVER IT WILL BE CONTINUED IN THE SOUTHERN COUNTIES THROUGH NOON EDT. LOCALIZED HIGH WATER PROBLEMS ARE STILL EXPECTED IN THESE AREAS. THOUGH RAINFALL RATES WILL BE A HALF AN INCH OR LESS AN HOUR...THE PROLONGED NATURE OF THE RAINS OVER ALL READY SATURATED GROUNDS WILL LIKELY LEAD TO ADDITIONAL FLOOD PROBLEMS. THE MODELS ARE IN BETTER AGREEMENT ALOFT THIS MORNING. THE PATTERN IS FINALLY INDICATING A TRANSITION FROM FAST...FLAT...FLOW THROUGH THE OHIO VALLEY TO ONE OF A RIDGE OVER THE MIDWEST. THIS WILL PUSH INTO THE OHIO VALLEY FOR THE START OF THE WEEKEND AS A DEEP TROUGH ROLLS THROUGH THE NORTHERN PLAINS. THE ETA IS QUICKER AND FURTHER SOUTH WITH THIS LOW MAKING FOR A BIT FASTER MOVEMENT OF THE DOWNSTREAM RIDGE. THIS TROUGH THEN PIVOTS CLOSER TO THE AREA FOR THE END OF THE WEEKEND SWINGING A POTENT TROUGH AXIS THROUGH KENTUCKY BY MONDAY MORNING. DIVERGENCE ALOFT AND A NICE JET STREAK WILL ACCOMPANY THE TROUGH AXIS LATE SUNDAY ENHANCING LIFT. HOWEVER... THIS DOES NOT LOOK ANYWHERE NEAR AS STRONG AS THE UPPER SUPPORT WE HAVE HAD THE PAST FEW NIGHTS WITH THESE NOCTURNAL THUNDERSTORM CLUSTERS. SENSIBLE WEATHER WILL FEATURE ONE LAST BATCH OF SHOWERS AND THUNDERSTORMS EXITING SOUTHEAST KENTUCKY THIS MORNING. TO THE NORTH THERE WILL BE JUST A CHANCE OF CONVECTION AS THIS AREA HAS BEEN WORKED OVER AND DRIER AIR IS ON THE WAY AS THE FRONT SINKS THROUGH THE REGION. WILL KEEP THE FLOOD WATCH FOR THE SOUTH THROUGH NOON GIVEN THAT THE GROUND THERE IS QUITE SATURATED AND AN ADDITIONAL HALF TO ONE INCH OF RAINFALL IS POSSIBLE AS LIGHT TO MODERATE SHOWERS WILL TRAIN OVER THIS AREA INTO MID MORNING. THE REST OF THE FORECAST FEATURES A WELCOMED RETURN TO TRANSITORY WEATHER WITH EVEN A HIGH PRESSURE SYSTEM COMING THROUGH FOR TONIGHT AND SATURDAY. THE DRY REPRIEVE WILL BE SHORT LIVED THOUGH...WITH THE FRONT LIFTING BACK NORTH THROUGH EAST KENTUCKY AS A WARM FRONT WITH A DECENT CHANCE OF ADDITIONAL SHOWERS AND THUNDERSTORMS. WHILE GENERAL AIR MASS THUNDERSTORMS CAN BE EXPECTED SUNDAY...A BETTER CHANCE OF ORGANIZED STORMS WILL BE SEEN LATER THAT NIGHT AND EARLY MONDAY AS A BONIFIED COLD FRONT LOOKS TO MARCH THROUGH EAST KENTUCKY. THE REST OF THE FORECAST REMAINS UNCHANGED FROM THE PREVIOUS SHIFT. MOS TEMPS THROUGH THE PERIOD WERE SIMILAR...DID NOT STRAY TOO FAR. WITH POPS...IN THE NEAR TERM...BASED THEM MAINLY ON RADAR TRENDS... HIGHEST ACROSS THE SOUTH...WITH JUST A CHANCE NORTH. DO PREFER THE HIGHER POPS FROM THE MET FOR LATE SATURDAY NIGHT. AS FOR IFPS/GRIDS...PERFORMED MY USUAL POPULATION FROM THE MESOETA FOR TEMPS...WINDS AND DEWPOINTS THROUGH 60 HOURS. ADJUSTED THE MAXES A BIT TODAY...MAINLY JUST TO HIT THE CCF POINTS. FOR LOWS...THE MET NUMBERS CAME IN MUCH BETTER THAN THE PREVIOUS NIGHTS. THE REST OF THE FORECAST WAS IN EXCELLENT SHAPE. MADE VERY LITTLE CHANGES BUT TO FINE TUNE THE WARM FRONT COMING NORTH SATURDAY NIGHT...AND ALSO THE COLD FRONT FOR EARLY MONDAY. && .PREV DISCUSSION... 150 AM EDT FRI MAY 28 2004 UPDATE SENT FOR THE END OF TORNADO WATCH NUMBER 315. LINE OF STORMS STILL ORGANIZING OVER CENTRAL KY AND SHOULD REACH THE FAR WESTERN COUNTIES AROUND 630Z. GIVEN STRONG MIDLEVEL FLOW...IT MAY EVOLVE INTO A LARGE SCALE BOW ECHO OR PERHAPS SOME BOW SEGMENTS ALONG THE LINE. WITH LEFTOVER OUTFLOW PROBABLY STILL REMAINING IN THE SW ZONES... POTENTIAL FOR AN ISOLATED TORNADO STILL EXISTS AS IT MAY INTERACT WITH APPROACHING LINE. ADDITIONAL LOCALLY HEAVY PRECIP OVER ALREADY SATURATED CENTRAL AND SOUTHERN CWA MAY LEAD TO ADDITIONAL FLASH FLOODING OR FLOODING PROBLEMS. && 620 PM EDT THU MAY 27 2004 FINALLY A BREAK IN THE STORMS THIS AFTERNOON...BUT THEY ARE RAGING TO THE NORTH AND NORTHWEST. AS THE FRONTAL BOUNDARY DROPS OUR WAY OVERNIGHT...WILL LOOK FOR MORE DEVELOPMENT IN OUR AREA. FAVORABLE RIGHT ENTRANCE REGION OF UPPER JET WILL ALSO SUPPORT CONVECTION OVERNIGHT AND FRIDAY MORNING. WITH FAVORABLE SHEAR PARAMETERS...A LOW LEVEL JET FEEDING IN FROM THE SOUTHWEST...AND SUFFICIENT INSTABILITY...THERE WILL ONCE AGAIN BE A SEVERE THREAT. ALSO OF CONCERN IS FLOODING...WITH FFG VALUES RUNNING UNDER AN INCH/HR IN MANY PLACES...NEED TO CONTINUE A FLOOD WATCH. WILL RUN IT THROUGH NOON FRIDAY...ALTHOUGH BY THE TIME WE GET TO THE DAY FRIDAY THE BIGGEST THREAT WOULD SEEM TO BE IN OUR SOUTHERN COUNTIES. THE FRONT WILL GRADUALLY SINK THROUGH KY ON FRI WITH THE THREAT FOR PRECIP DIMINISHING FROM NW TO SE DURING THE DAY. ONLY A SLIGHT CHANCE REMAINS IN OUR COUNTIES NEAR TN BY FRI NIGHT. SKIES SHOULD BECOME MOSTLY CLEAR FRI NIGHT AS DRIER AIR MOVES IN BEHIND THE FRONT. WITH LIGHT WINDS AND VERY WET GROUND...HAVE INCLUDED AREAS OF FOG. SURFACE HIGH PRESSURE TO OUR NORTHEAST IS EXPECTED TO PROVIDE A MOSTLY SUNNY DAY ON SATURDAY. THE NEXT SIGNIFICANT CHANCE AT PRECIP/STORMS COMES ON SUNDAY NIGHT AS A LONG WAVE TROUGH AND ANOTHER COLD FRONT ROLLS EAST...AND WARM/MOIST AIR SURGES NORTHEAST AHEAD OF THE FRONT. && 1222 PM EDT THU MAY 27 2004 12Z SOUNDINGS SUGGESTED VERY UNSTABLE CONDITIONS FOR THIS AFTERNOON...WITH CAPE VALUES ABOVE 3000 J/KG AFTER 18Z. ABUNDANT SURFACE MOISTURE...ALONG WITH INSTABILITY ASSOCIATED WITH BRIEF CLEARING PERIODS THROUGH LATE MORNING...PROMPTED LEAVING LIKLEY POPS IN FOR THUNDERSTORMS THIS AFTERNOON. CONSIDERING THAT TODAYS CONDITIONS ARE VERY SIMILAR TO SAME TIME FRAME YESTERDAY...FURTHER REINFORCES IDEA OF THUNDERSTORMS THIS AFTERNOON. BEST CHANCE FOR HEAVY RAIN LOOKS TO BE LATE TONIGHT AS A JET STREAK MOVES ACROSS SOUTHERN INDIANA...PUTTING CENTRAL AND EASTERN KENTUCKY IN THE RIGHT ENTRANCE ENTRANCE REGION OF JET...SUGGESTING STRONGEST VERTICAL MOTION WILL BE OCCURRING SOMETIME AFTER 6Z FRIDAY. STRONG LLJ WILL PROVIDE AMPLE MOISTURE TO FEED STORMS ONCE THEY FORM. SOUNDINGS BECOME VERY MOIST THROUGHOUT ENTIRE ATMOSPHERE LATER TONIGHT BASED ON LATEST SOUNDINGS. THIS ALONG WITH ABSENCE OF ANY SIGNIFICANT CAPPING...SUGGEST LIKLIEHOOD FOR OCCURRENCE OF WIDESPREAD...PRECIPITATION EFFICIENT STORMS OVERNIGHT TONIGHT. NO CHANGES WERE MADE OUTSIDE OF THE FIRST PERIOD OF FORECAST. && .JKL WATCHES/WARNINGS/ADVISORIES... KY...FLOOD WATCH FOR JOHNSON...MARTIN...MAGOFFIN...FLOYD...PIKE ...BREATHITT...OWSLEY...KNOTT...PERRY...PULASKI...CLAY...LAUREL... LESLIE...LETCHER...KNOX...HARLAN... WAYNE...WHITLEY...MCCREARY AND BELL COUNTIES GREIF
Hazardous weather outlook, May 28, 6:02 AM EDT, 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 602 AM EDT FRI MAY 28 2004 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-291100- BATH KY-BELL KY-BREATHITT KY-CLAY KY-ELLIOTT KY-ESTILL KY-FLEMING KY- FLOYD KY-HARLAN KY-JACKSON KY-JOHNSON KY-KNOTT KY-KNOX KY-LAUREL KY- LEE KY-LESLIE KY-LETCHER KY-MAGOFFIN KY-MARTIN KY-MCCREARY KY- MENIFEE KY-MONTGOMERY KY-MORGAN KY-OWSLEY KY-PERRY KY-PIKE KY- POWELL KY-PULASKI KY-ROCKCASTLE KY-ROWAN KY-WAYNE KY-WHITLEY KY- WOLFE KY- 602 AM EDT FRI MAY 28 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. FLASH FLOODING WILL REMAIN A THREAT THIS MORNING WITH HEAVY RAIN POSSIBLE FROM ADDITIONAL THUNDERSTORMS DEVELOPING AHEAD OF A COLD FRONT DROPPING THROUGH KENTUCKY DURING THE DAY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THUNDERSTORMS WILL BE POSSIBLE SATURDAY NIGHT AND SUNDAY. SEVERE WEATHER WILL BE POSSIBLE SUNDAY NIGHT AS A POWERFUL COLD FRONT RACES THROUGH THE OHIO VALLEY. ADDITIONAL THUNDERSTORMS ARE POSSIBLE... MAINLY IN THE AFTERNOON AND EVENING HOURS THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL IN STORM AND FLOOD REPORTS TO THE NATIONAL WEATHER SERVICE. GREIF
In the hours before
Local storm report, May 28, 1:25 AM EDT, 4 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
125 AM EDT FRI MAY 28 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0112 AM HAIL GRETHEL 37.49N 82.65W
05/28/2004 0.75 INCH FLOYD KY TRAINED SPOTTER
0115 AM TSTM WND DMG JACKSON 37.56N 83.38W
05/28/2004 BREATHITT KY NWS EMPLOYEE
TREE DOWN ACROSS HIGHWAY 15 NEAR APPLIANCE STORE
&&
PIEPERLocal storm report, May 28, 3:19 AM EDT, 2 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
319 AM EDT FRI MAY 28 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0110 AM TSTM WND DMG 3 S GRETHEL 37.45N 82.65W
05/28/2004 FLOYD KY TRAINED SPOTTER
TREES DOWN ALONG MINK BRANCH ROAD AS WELL AS HIGHWAY 979.
TREES BLOWN DOWN ONTO HOUSES AND POWERLINES.
0125 AM TSTM WND DMG 4 WNW MARROWBONE 37.57N 82.76W
05/28/2004 FLOYD KY PUBLIC
ROOF BLOWN OFF OF A HOUSE CAUSING IT TO FALL APART IN THE
GREASY CREEK AREA.
&&
JPLocal storm report, May 28, 4:15 AM EDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
415 AM EDT FRI MAY 28 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0300 PM HAIL 3 E WALLINGFORD 38.41N 83.56W
05/26/2004 0.75 INCH FLEMING KY PUBLIC
&&
JPLocal storm report, May 28, 4:22 AM EDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT ... CORRECTION
NATIONAL WEATHER SERVICE JACKSON KY
422 AM EDT FRI MAY 28 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0125 AM TSTM WND DMG 4 WNW MARROWBONE 37.39N 82.48W
05/28/2004 PIKE KY PUBLIC
ROOF BLOWN OFF OF A HOUSE CAUSING IT TO FALL APART IN THE
GREASY CREEK AREA.
&&
JPLocal storm report, May 28, 4:49 AM EDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
449 AM EDT FRI MAY 28 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1115 PM BLIZZARD BOWEN 37.84N 83.77W
05/27/2004 POWELL KY TRAINED SPOTTER
SEVERAL LARGE LIMBS BLOWN DOWN.
1155 PM TSTM WND DMG 2 N HAZEL GREEN 37.83N 83.42W
05/27/2004 MORGAN KY COUNTY OFFICIAL
TREES DOWN ALONG HIGHWAY 203
1205 AM TSTM WND DMG SALYERSVILLE 37.75N 83.06W
05/28/2004 MAGOFFIN KY COUNTY OFFICIAL
LARGE LIMBS BLOWN DOWN ONTO A POWERLINE.
0110 AM TSTM WND DMG 2 N PRESTONSBURG 37.70N 82.77W
05/28/2004 FLOYD KY COUNTY OFFICIAL
TREES AND POWERLINES DOWN IN ABBOTT.
&&
JPLocal storm report, May 28, 4:50 AM EDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT ... CORRECTION
NATIONAL WEATHER SERVICE JACKSON KY
450 AM EDT FRI MAY 28 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1115 PM TSTM WND DMG BOWEN 37.84N 83.77W
05/27/2004 POWELL KY TRAINED SPOTTER
SEVERAL LARGE LIMBS BLOWN DOWN.
&&
JPThe office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 9:41 PM EDT | Flash Flood Warning | JKL | Bath, Elliott, Fleming, Menifee, Montgomery, Morgan and 1 more | 6 hr |
| May 27, 10:34 PM EDT | Severe Thunderstorm Warning | JKL | Powell | 56 min |
| May 27, 10:39 PM EDT | Severe Thunderstorm Warning | JKL | Montgomery | 51 min |
| May 27, 10:57 PM EDT | Severe Thunderstorm Warning | JKL | Estill | 48 min |
| May 27, 11:15 PM EDT | Severe Thunderstorm Warning | JKL | Menifee | 45 min |
| May 27, 11:17 PM EDT | Severe Thunderstorm Warning | JKL | Wolfe | 58 min |
| May 27, 11:33 PM EDT | Severe Thunderstorm Warning | JKL | Morgan | 42 min |
| May 27, 11:49 PM EDT | Severe Thunderstorm Warning | JKL | Magoffin | 41 min |
| May 27, 11:54 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt | 51 min |
| May 27, 11:57 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt | 48 min |
| May 28, 12:02 AM EDT | Severe Thunderstorm Warning | JKL | Lee | 43 min |
| May 28, 12:05 AM EDT | Severe Thunderstorm Warning | JKL | Johnson | 40 min |
| May 28, 12:25 AM EDT | Flash Flood Warning | JKL | Breathitt, Estill, Lee, Powell, Wolfe | 6 hr |
| May 28, 12:44 AM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Knott | 61 min |
| May 28, 12:49 AM EDT | Severe Thunderstorm Warning | JKL | Perry | 41 min |
| May 28, 12:56 AM EDT | Severe Thunderstorm Warning | JKL | Floyd | 49 min |
| May 28, 1:13 AM EDT | Severe Thunderstorm Warning | JKL | Pike | 47 min |
| May 28, 2:08 AM EDT | Severe Thunderstorm Warning | JKL | Pulaski | 52 min |
| May 28, 2:18 AM EDT | Flash Flood Warning | JKL | Clay, Jackson, Laurel, Owsley, Pulaski, Rockcastle | 4 hr |
| May 28, 2:21 AM EDT | Severe Thunderstorm Warning | JKL | Rockcastle | 54 min |
| May 28, 2:22 AM EDT | Severe Thunderstorm Warning | JKL | Pulaski | 38 min |
| May 28, 2:52 AM EDT | Flash Flood Warning | JKL | Perry | 3 hr |
| May 28, 3:17 AM EDT | Flash Flood Warning | JKL | Bell, Floyd, Harlan, Knott, Knox, Leslie and 6 more | 3 hr |
Nearby
Flash Flood Warnings in Kentucky, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.